MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SOL SYS CEM PLUG DRILLS 4.5MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS, INC. 1818910 SOL SYS CEM PLUG DRILLS 4.5MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Catalog Number 210804000
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during hip revision, a drill bit broke off inside the femoral canal of the patient and the surgeon was unable to retrieve.There was a 1 hour surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected: h3.Product complaint # (b)(4).Investigation summary : examination of the returned instrument confirmed the reported observation.The root cause is attributed to misuse and heavy usage.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SOL SYS CEM PLUG DRILLS 4.5MM
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8823538
Report Number1818910-2019-99179
Device Sequence Number2348453
Product Code HTW
UDI-Device Identifier10603295086932
UDI-Public10603295086932
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210804000
Device Lot NumberSO2012537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR